It sounds like you're on the right track. Try to relax. Everyone is different but you could be well and truely feeling the effects of the Levo in 6 weeks.
Most of the people here are from the States. I'm in Norway and have hyperT. I spent several years in New Zealand so I know what a 'stone' in weight is.
Most people with hypoT gain weight and have a hard time shifting it, but you may be feeling more energetic with the Levo in your system, so taking a bit of exercise should show some results. This is also the case usually with cholesterol too. With more thyroid hormones in the system, the cholesterol usually drops. Also, if you've been having troubles with your menstral cycle (heavy periods, shorter cycles) they should even out more.
If you want more info about your levels to TSH and freeT4 and freeT3, ask your doc for a copy of the lab results. They have to give them to you by law and I'm pretty sure that's the case in the UK too. Part of the Privacy Act, I think. Because they measure differently in Europe, make sure that the 'normal ranges' are provided on the lab forms. When you're hypo, your TSH is elevated and your T4 and T3 levels are low.
Hope you're feeling better soon.
C. in Norway